MAUDE Adverse Event Report: COOK INC RING TRANSJUGULAR INTRAHEPATIC LIVER ACCESS AND BIOPSY NEEDLE; DYB INTRODUCER, CATHETER

COOK INC RING TRANSJUGULAR INTRAHEPATIC LIVER ACCESS AND BIOPSY NEEDLE; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: purchasing coordinator.Pma/510(k) #: k171820.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a ring transjugular intrahepatic liver access and biopsy needle was selected for use for a liver biopsy procedure.As reported, "hair observed in package prior to opening." another device of the same type was used to complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.The device did not make patient contact.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.D10 ¿ product received on: (b)(6) 2019.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, quality control, and the instructions for use.One device was returned for investigation.Physical examination of the returned device showed a hair-like fiber in the unopened package.There is evidence to suggest that the product was not manufactured to current specifications.Additionally, a document based investigation evaluation was performed.Sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record found no non-conformances related to the reported failure mode.A search of current complaint history software found no additional complaints for the complaint lot.As there are adequate inspection activities established, objective evidence that the dhr was fully executed, no non-conformances, and no other lot related complaints from the field.It was concluded that there is no evidence that nonconforming product exists in house or in field.Based on the information provided, the examination of returned product and the results of the investigation, it was concluded this failure is related to manufacturing, specifically a quality control deficiency.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional patient or event information has been received since the last report was submitted on (b)(6) 2019.

Brand Name
RING TRANSJUGULAR INTRAHEPATIC LIVER ACCESS AND BIOPSY NEEDLE
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8917808
Report Number1820334-2019-02072
Device Sequence Number14141506
Product Code DYB
UDI-Device Identifier00827002314788
UDI-Public(01)00827002314788(17)211008(10)9219391
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date10/08/2021
Device Model NumberN/A
Device Catalogue NumberRMT-16-50.5-RTPS-100-10.0
Device Lot Number9219391
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2019
Initial Date Received by Manufacturer 08/21/2019
Supplement Date Received by Manufacturer10/21/2019
Initial Report FDA Received Date08/21/2019
Supplement Report FDA Received Date10/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1